MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ELECTROSURGICAL KNIFE

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ELECTROSURGICAL KNIFE
Model Number KD-650Q
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bowel Perforation (2668)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report has not been returned to olympus for evaluation.The definitive cause of the customer's experience cannot be determined at this time.The investigation is ongoing.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.This reported event has been reported by the importer on mdr# 2951238 - 2020 - 00529.
 
Event or Problem Description
It is reported in the literature article titled "esd with double-balloon endoluminal intervention platform versus standard esd for management of colon polyps" appearing in the aug 2020 issue of endoscopy international, following a colonoscopy with double balloon endoluminal intervention using a pentax single-channel video endoscope, an olympus disposable distal cap, and an olympus single use electrosurgical knife, one patient experienced a bowel perforation.No information was provided regarding any treatment required as a result of this occurrence.There was no report of any olympus device malfunction.
 
Additional Manufacturer Narrative
This report is being updated to provide additional investigation findings.A device history record (dhr) review for this specific device could not be carried since no lot number was reported.Olympus does not ship any device that doesn't meet all design and quality specifications.Conclusion: there is no indication that the device malfunctioned.The reported event is an anticipated potential adverse outcome of the stated procedure.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11078153
Report Number8010047-2020-11038
Device Sequence Number2702412
Product Code KNS
UDI-Device Identifier04953170265778
UDI-Public04953170265778
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K092309
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,literatur
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-650Q
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/29/2020
Supplement Date Received by Manufacturer01/21/2021
Initial Report FDA Received Date12/28/2020
Supplement Report FDA Received Date02/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;